Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 254, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 17, 2017, 9:14 PM CDT for Beaver County, Texas County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2017, 9:14 PM CDT (02:14 UTC)
- Expired
- Aug 17, 2017, 10:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Beaver County, OK, Texas County, OK
The radar
The Dodge City radar (KDDC), 132 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 476 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2091 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
947 WUUS54 KAMA 180214 SVRAMA OKC007-139-180315- /O.NEW.KAMA.SV.W.0254.170818T0214Z-170818T0315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Amarillo TX 914 PM CDT THU AUG 17 2017 The National Weather Service in Amarillo has issued a * Severe Thunderstorm Warning for... Beaver County in the Panhandle of Oklahoma... Eastern Texas County in the Panhandle of Oklahoma... * Until 1015 PM CDT * At 914 PM CDT, a severe thunderstorm was located over Adams, or 19 miles south of Liberal, moving east at 35 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to roofs, siding, and trees is possible. * Locations impacted include... Beaver, Tyrone, Forgan, Hardesty, Elmwood, Adams, Boyd, Floris, Bryans Corner, Baker, Mocane, Turpin and Balko. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3651 10034 3656 10125 3700 10119 3700 10032 TIME...MOT...LOC 0214Z 275DEG 30KT 3677 10104 HAIL...0.75IN WIND...60MPH $$ MJG
2 follow-up statements
347 WWUS54 KAMA 180249 SVSAMA Severe Weather Statement National Weather Service Amarillo TX 949 PM CDT THU AUG 17 2017 OKC007-139-180315- /O.CON.KAMA.SV.W.0254.000000T0000Z-170818T0315Z/ Beaver OK-Texas OK- 949 PM CDT THU AUG 17 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR WESTERN BEAVER AND EASTERN TEXAS COUNTIES... At 949 PM CDT, a severe thunderstorm was located 7 miles north of Balko, or 9 miles southwest of Beaver, moving east at 35 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to roofs, siding, and trees is possible. Locations impacted include... Beaver, Forgan, Elmwood, Bryans Corner, Boyd, Mocane, Turpin, Floris and Balko. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3655 10100 3700 10086 3700 10032 3651 10034 TIME...MOT...LOC 0249Z 275DEG 30KT 3674 10068 HAIL...0.75IN WIND...60MPH $$ MJG
556
WWUS54 KAMA 180303
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1003 PM CDT THU AUG 17 2017
OKC139-180312-
/O.CAN.KAMA.SV.W.0254.000000T0000Z-170818T0315Z/
Texas OK-
1003 PM CDT THU AUG 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TEXAS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
LAT...LON 3653 10075 3700 10063 3700 10032 3651 10034
TIME...MOT...LOC 0302Z 275DEG 30KT 3673 10054
$$
OKC007-180315-
/O.CON.KAMA.SV.W.0254.000000T0000Z-170818T0315Z/
Beaver OK-
1003 PM CDT THU AUG 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR CENTRAL BEAVER COUNTY...
At 1002 PM CDT, a severe thunderstorm was located 5 miles south of
Beaver, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Locations impacted include...
Beaver, Forgan, Mocane, Elmwood and Balko.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3653 10075 3700 10063 3700 10032 3651 10034
TIME...MOT...LOC 0302Z 275DEG 30KT 3673 10054
HAIL...<.75IN
WIND...60MPH
$$
MJGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 6:58 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 17, 6:58 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 658 PM CDT Thu Aug 17 2017 .AVIATION... For the 00Z TAFs, isolated to scattered showers and tstms currently around the fcst area will continue to affect the region this evening into tonight, and have accounted for this in the TAFs. Additional tstms may develop again late Friday afternoon. However, have omitted mention durg this time frame due to low confidence as to whether or not any TAF site will be impacted. Andrade && .PREV DISCUSSION... /Issued 437 PM CDT Thu Aug 17 2017/ DISCUSSION... A shift from the recent exceptionally wet pattern to a somewhat drier (but not completely dry) pattern is underway as weaker and more backed upper flow is expected Sat through Mon. As is usually the case though, it will be difficult to break this pattern and models are now hinting at a possible return to northwest flow as early as Tuesday or Wednesday of next week. Tonight through Friday night...A slight chance for a bit of severe weather will be evident across the western half of the combined Panhandles this afternoon and this evening. Just enough effective shear could combine with upwards of 2500 J/kg MLCAPE to allow for a bit of quasi-organized convection. The best chance for anything severe will be now through 9 PM. Another round of non-severe storms may breeze through the area after midnight. Similar degrees of CAPE but likely a little less shear will be noted tomorrow with the best environment for a few strong storms probably in the eastern half of the TX Panhandle. Saturday and Sunday...These days will be more dry than wet. However, given that most of the models are mixing dewpts out to the low to mid 50s which just probably ain't happenin' over this wet ground...decided to leave some token 20 pops in the aft/evening hours both days. Monday (eclipse day)...A shortwave in SW flow will bring with it some good monsoonal moisture and likely result in extensive mid and high cloud cover (not looking great right now for the eclipse). Could also see some showers with this wave, especially in the west. Tuesday and Wednesday...A cold front is progged by the ECMWF and GEM to cross the area and hang up somewhere in the southern Panhandles. Have thrown out the GFS solution for the most part as it shows nothing of a front. Moisture/mass convergence near the front should be enough to provide a bit higher precip chcs Tue and Wed supposing the ECMWF and GEM are the right models. Temperatures...Temps throughout the next 7 days should be right around normal for this time of year. Simpson && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Aug 17, 4:16 PM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 416 PM CDT Thu Aug 17 2017 OKZ001>003-TXZ001>020-181200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 416 PM CDT Thu Aug 17 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Strong to severe storms are possible this evening and into the overnight hours across the Panhandles. Wind and hail will be the primary threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will be possible across portions of the Oklahoma and Texas Panhandles Friday through Wednesday. A few storms that develop during this time frame may become strong to marginally severe, with strong wind gusts and hail the primary hazards. In addition, heavy rainfall may accompany thunderstorms, which could result in localized flooding or flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this evening.
In the hours before
Special weather statement, Aug 17, 8:19 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Amarillo TX
819 PM CDT THU AUG 17 2017
TXZ017-018-180215-
Randall TX-Armstrong TX-
819 PM CDT THU AUG 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RANDALL AND
ARMSTRONG COUNTIES UNTIL 915 PM CDT...
At 819 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Lake Tanglewood, or 12 miles southeast of Amarillo,
moving east at 25 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Claude and Goodnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3500 10178 3517 10171 3509 10112 3475 10117
3475 10119
TIME...MOT...LOC 0119Z 282DEG 21KT 3507 10167
MJGLocal storm report, Aug 17, 8:35 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
835 PM CDT THU AUG 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 4 SW MORSE 36.02N 101.53W
08/17/2017 M1.50 INCH HUTCHINSON TX STORM CHASER
&&
EVENT NUMBER AMA1700836
EALocal storm report, Aug 17, 8:37 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
837 PM CDT THU AUG 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST 1 N GUYMON 36.70N 101.48W
08/17/2017 E65 MPH TEXAS OK EMERGENCY MNGR
&&
EVENT NUMBER AMA1700837
EALocal storm report, Aug 17, 8:39 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
839 PM CDT THU AUG 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 1 N GUYMON 36.70N 101.48W
08/17/2017 M0.88 INCH TEXAS OK EMERGENCY MNGR
&&
EVENT NUMBER AMA1700838
EALocal storm report, Aug 17, 8:43 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
843 PM CDT THU AUG 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM TSTM WND GST 1 NE GUYMON 36.70N 101.47W
08/17/2017 M62 MPH TEXAS OK BROADCAST MEDIA
&&
EVENT NUMBER AMA1700839
EASpecial weather statement, Aug 17, 9:02 PM CDT, 12 minutes before
Special Weather Statement National Weather Service Amarillo TX 902 PM CDT THU AUG 17 2017 TXZ008-009-014-180300- Gray TX-Hutchinson TX-Roberts TX- 902 PM CDT THU AUG 17 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUTCHINSON...NORTH CENTRAL GRAY AND SOUTHERN ROBERTS COUNTIES UNTIL 1000 PM CDT... At 902 PM CDT, Doppler radar was tracking a strong thunderstorm 15 miles east of Stinnett, or 18 miles northeast of Borger, moving southeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Pampa. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3586 10130 3595 10124 3594 10064 3550 10092 TIME...MOT...LOC 0202Z 299DEG 18KT 3584 10117 MJG
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:29 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 76 min |
| Aug 17, 8:16 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 59 min |
| Aug 18, 12:46 AM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 74 min |
| Aug 18, 12:50 AM CDT | Special Weather Statement | AMA | Cimarron | 55 min |
| Aug 18, 1:15 AM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 60 min |
| Aug 18, 2:02 AM CDT | Special Weather Statement | AMA | Beaver | 58 min |
| Aug 18, 2:21 AM CDT | Areal Flood Advisory | AMA | Cimarron | 114 min |
| Aug 18, 2:28 AM CDT | Special Weather Statement | AMA | Cimarron, Texas | 62 min |
| Aug 18, 2:53 AM CDT | Areal Flood Advisory | AMA | Beaver | 3 hr |
| Aug 18, 2:58 AM CDT | Areal Flood Advisory | AMA | Texas | 3 hr |
| Aug 18, 3:22 AM CDT | Special Weather Statement | AMA | Beaver, Texas | 53 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.